cardiac arrhythmia during onset of MDMA

Discussion in 'Ecstasy & MDMA' started by NervousFlower, Dec 2, 2005.

  1. NervousFlower

    NervousFlower Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Dec 26, 2004
    Hello all

    I am an experienced user of E and have been able to enjoy it for many
    years without any adverse reactions to it. I dont do it very often, may
    be about once every 3 months. During the last two times I used MDMA,

    something very disturbing happened : during the onset of the first
    dose,I suddenly began to feel my heart skipping beats. This sensation
    of sudden irregular heart beat was somewhat intense, so I had to sit or
    lay down and try to relax and not to develop a mini panic attack. Aside
    from arrhythmia, I felt ok. Then it would pass and everything would
    return to normal ,and I would start to enjoy myself. Later in the
    night, I redosed a couple of times ( I usually take 3-4 during the
    whole night), and felt fine:there were no more irregular heartbeats.
    After that night I became somewhat concerned with my heart and went to
    a doctor. They did cardio tests and said everything was fine.

    Did this happen to any of you and do you have any idea why? Could the
    arrhythmia be psychologically induced, due to being stressed and
    agitated during MDMA onset, but then it went away after redosing
    because I relaxed? Or may be E is becoming a threat to my heart?

    Any feedback will be greatly appreciated....
     
  2. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    6,791
    Joined:
    Feb 1, 2005
    If you feel it is a threat to your heart, then for crimminy-sake stop doing it.
     
  3. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,103
    Joined:
    Oct 16, 2005
    from U.K.
    I had an arrhythmia, which was probably an SVT (supraventricular tachycardia) after taking something that was supposed to be MDMA but with hindsight probably contained speed. Fortunately SWIM managed to suppress it with a valsalva manouevre. Any drug which speeds up heart rate has potential to induce arrhythmia. You may simply have been aware of a few ectopic beats (normal, when your heart skips a beat) and then gone on to panic. Nonetheless Nagognog2 is spot on!


    Edit: Obviously I did not have access to an ECG during her arrhythmia, but she assumes it was an SVT because: rate was approx 180, no dizzyness/lightheadedness or collapse and finally: termination with Valsalva.Edited by: jatelka
     
  4. Daeron

    Daeron Platinum Member & Advisor

    Reputation Points:
    320
    Messages:
    947
    Joined:
    Dec 27, 2004
    from gaza_strip
    ^yknow jatelka valsalva manouvre is not the smartest thing to do while on mdma or any other stimulant, plus if you have diabetes, anemia, and i dont remember what else you may get "valsalva retinopathy</font>" it think its called,basically damaging yer eyesight and maybe even causing temporary blindness. well thats all that i remember about it anyways...
     
  5. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,103
    Joined:
    Oct 16, 2005
    from U.K.

    Note that I did not recommend Valsalva, SWIM simply gave information about what stopped her arrhythmia. I know about potential side effects from Valsalva, weighed up risks (of continuing in arrhythmia) and benefits (ie: not being in arrhythmia) and decided to go for it.


    Like the vast majority on these fora I have done many things in her life that other people would not view as smart, that is why she would never say "Do this!" or "Don't ever do that!". I am just sharing information, what people choose to do with it is their call.
     
  6. NervousFlower

    NervousFlower Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Dec 26, 2004
    thanks for your replies; i agree with nagognog </span>on the fact that if someone feels a certain substance presents a threat to their health, they should stop doing it.

    However, I wanted to find out first if that episode was something to be
    considered dangerous. Jatelka mentioned that having a few ectopic beats
    is normal on MDMA, is that the case for a lot of people? I'm also not
    sure if I experienced supraventricular tachycardia, because my pulse
    was not really fast, and there was no dizziness. The possibilty of
    ingesting speed is negative, beacuse I took pure MDMA powder.

    Also, why didn't the symptoms of irregilar heart beat reappeared or
    have gotten worst after I took more? The cardio tests that I did a few
    days later showed no heart disease and no miltro valve prolapse.

    I really enjoy E and would love to keep doing it occasionally. Perhaps, I should start with a lower dose?
     
  7. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,451
    Messages:
    5,103
    Joined:
    Oct 16, 2005
    from U.K.
    Having ectopic beats is normal full stop. It's just that under certain circumstances (ie: having taken drugs, possibly a little anxious) you might become more aware of them. MDMA might cause more ectopics but I am not aware of any specific evidence to that effect. The thing with many arrythmias is that you have to be on the ECG machine at the time of the arrhythmia to know exactly what's going on. Another possibility (if the heartbeat was very irregular, rather than just skipping beats) is paroxysmal AF, which can be caused by MDMA, and is also commonly precipitated by alcohol. However PAF is also usually much quicker than sinus shythm and is usually associated with other symptoms such as dizzyness.


    Only you can decide what's right for you NervousFlower[​IMG]
     
  8. betsym

    betsym Newbie

    Reputation Points:
    0
    Messages:
    642
    Joined:
    Jun 4, 2004
    I have experienced an irregular heartbeat while doing e and it can be scarry. Probaby taking multiple doses is responsible for causing this, as the more e You takes, the speedier the effects. I have also experienced " electric shock-like" sensations as well as chest pain, also as a result of binging. It is easy to panic when You feels this happening. I have panicked before and then hyperventilated, which made her tingle so badly that she felt like she was hooked up to an electric fence. Her body kept feeling like it was constricting and tightening up and she couldn't make it stop no matter how much she tried to slow down her breathing. Needless to say, no more binging!
     
    Last edited: Dec 2, 2006